Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Discontinuing Atripla Use
May 3, 2010

I have been on Atripla for just over two years now,and I have undergone a complete personality change to the point where I use to be extro-verted and now, I am very intro-verted. I get easily agitated and aggravated, and have undergone many periods of insominia. I doing all the right things to stay alive, but Im not really living anymore. I am at my wit's end ! What do or can I do ?

Response from Dr. Young

Hello and thanks for your post.

The first thing you should do is discuss your ongoing symptoms with your health care provider. Indeed, I'm concerned that if this has been going on for two years that the communications and evaluations may have been missing something.

It's likely that your symptoms could be related to the efavirenz component of the Atripla (though it is worth considering other possibilities, such as depression or sleep disorder). If so, your health care team could consider a switch from the efavirenz to an alternative medication- this would mean unbundling Atripla into Truvada with the new agent.

Which medication to switch to requires more information than you've provided, but could include nevirapine (Viramune, a different NNRTI), a boosted protease inhibitor or the integrase inhibitor, raltegravir (Isentress).

I hope this is a start. Please feel free to write back with any follow up.

BY



Previous
ATRIPLA
Next
hiv meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement